advertisement
Question
Posted by: infernokim | 2010/03/27

Cramps in Arms after removal of Arteries in both arms after 4 way Heart bypass

My Dad who is now 58 years of age is suffering with severe cramps in both of his arms.

He went for a 4 way Heart Bypass in August 2003 where they removed arteries from both of his arms.

After time, he started experiencing sever cramps in his arms where the arteries were removed.

After the Bypass, he was placed on “ Tilizem “  and “ Lipitor” 



He went back to the Cardiologists and other specialists to get advise and most of them are saying that they could have pinched a nerve during the operation and he might have to go back to get operated on to sort out this issue but My dad DOES NOT want to go through this all over again.

They also changed his medication from “ Lipitor”  to “ Aspavor”  as they suspected that it could be the cause.



They also placed him on medication called "  Tripalene “  to relieve the cramps.

I cant understand why people cant give us a straight answer as I am sure that he is not the only one that is experiencing with these symptoms after the removal of the arteries.

He has gone for acupuncture which was a temporary form of relieve but he is now living off the medication " Tripalene “  to relieve the cramps.



Is there anything that he can take or if there is a definitely answer as we are tired of going to specialists and getting the answer that " he will have to live it as it is one of the side effects” 

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Infernokim
They remove some of the veins to use as "new arteries" in heart bypass operations but we usually have a whole network of veins that can take over the work of the one or two that were removed. Some patients get swelling and pain due to reduced blood flow but then they would normally have swollen limbs too. Physio and compression stockings usually help for this. If the muscles are sore, the anti-cholesterol pills could be the culprit, and one should maybe also check his Calcium and Magnesium levels. If it is a nerve pain (needles and pins, tingling) Trepilene or an anti-epileptic medication is usually used (I know it sounds strange but it works to reduce pain experience in the brain) To complicate things, heart pain can also cause referred pain down the arms. The doctors can basically just examine all the possible causes and step by step exclude them one by one. Ask his doctor if he can't stop the chlolesterol medication for few weeks to see if this will make it better?
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cyberdoc | 2010/03/28

Hallo Infernokim
They remove some of the veins to use as "new arteries" in heart bypass operations but we usually have a whole network of veins that can take over the work of the one or two that were removed. Some patients get swelling and pain due to reduced blood flow but then they would normally have swollen limbs too. Physio and compression stockings usually help for this. If the muscles are sore, the anti-cholesterol pills could be the culprit, and one should maybe also check his Calcium and Magnesium levels. If it is a nerve pain (needles and pins, tingling) Trepilene or an anti-epileptic medication is usually used (I know it sounds strange but it works to reduce pain experience in the brain) To complicate things, heart pain can also cause referred pain down the arms. The doctors can basically just examine all the possible causes and step by step exclude them one by one. Ask his doctor if he can't stop the chlolesterol medication for few weeks to see if this will make it better?
Dr Bets

Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement